Article Text

other Versions

PDF
Clindamycin-induced necrotising oesophagitis
  1. Mirjana Stanić Benić1,
  2. Katarina Karlović2,
  3. Aleksandar Čubranić2
  1. 1Department of Clinical Pharmacology and Toxicology, Clinical Hospital Centre Rijeka, Rijeka, Croatia
  2. 2Department of Gastroenterology, Clinical Hospital Centre Rijeka, Rijeka, Croatia
  1. Correspondence to Dr Mirjana Stanić Benić, Department of Clinical Pharmacology and Toxicology, Clinical Hospital Centre Rijeka, Krešimirova 42, Rijeka 51000, Croatia; mirji.stanic{at}gmail.com

Statistics from Altmetric.com

Case presentation

A 43-year-old Caucasian female patient was admitted to the emergency department with chest pain and dysphagia for solids and liquids. Symptoms began after she took clindamycin 300 mg orally for one day and had been worsening for 24 h before she came to hospital. A constant, squeezing pain had started behind her breastbone, spreading to the upper stomach and back and was worsened by swallowing and movement. No nausea, vomiting, dyspnoea or fever was observed. Clindamycin had been prescribed as an antimicrobial prophylaxis before oral surgery (apicoectomy). The patient's past medical history was unremarkable. Pharmacological treatment, except for clindamycin and allergies, was negative. On admission, the patient was afebrile, normotensive and eupnoeic at rest. Her physical examination revealed no signs of cardiac decompensation, bleeding, pulmonary …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.